Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


gynecomastia question
Dec 3, 2008

Dear. Doctor , A few days ago a dermatologist diagnosed me with mild gynecomastia and suggested lipo. ( I asked him to look at my chest) I don;t want lipo and want to know what you might think I might do. History.. Sustiva and or atripla since 2000. Always done well on it.. Free and total testosterone always in the low normal range.. Never have taken testosterone or steroids..Never had my estrogen levels tested. Never being resistant to any meds, would you consider getting off the atripla bec the sustiva might be causing this.. I'm not totally sure that it is gynecomastia.. Perhaps 20 lbs of wt loss would fix this.. currently 6 ft and 200. I always remember having some fatty chest since my teens.. Thank you for you input.. Luke

Response from Dr. Henry

I don't have much confidence that switching off efavirenz would clearly reduce the gynecomastia. Similarly I am not sure that providing testosterone supplementation would help either. Weight loss and/or exercise is a good/safe place to start an intervention with observation. KH



Previous
HIV/TB and Pregnancy
Next
Buffalo Hump Removal

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement